Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 41, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Aug 11, 2021, 3:11 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 11, 2021, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
786
WHUS53 KGRB 112011
SMWGRB
LMZ541-563-112115-
/O.NEW.KGRB.MA.W.0041.210811T2011Z-210811T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
311 PM CDT Wed Aug 11 2021
The National Weather Service in Green Bay has issued a
* Special Marine Warning for...
Nearshore waters from Washington Island to Sturgeon Bay...
Open waters of Lake Michigan from Rock Island Passage to Sturgeon
Bay...
* Until 415 PM CDT.
* At 311 PM CDT, strong thunderstorms were located along a line
extending from near Rock Island to near Cana Island Light to
Jacksonport, moving northeast at 80 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Cana Island Light, Rowleys Bay and Whitefish Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Wisconsin.
&&
LAT...LON 4488 8669 4478 8673 4483 8724 4507 8712
4506 8709 4509 8710 4509 8705 4515 8708
4514 8705 4523 8704 4522 8703 4521 8700
4534 8695 4533 8695 4531 8691 4533 8687
4541 8682 4536 8669 4533 8629
TIME...MOT...LOC 2011Z 239DEG 81KT 4540 8693 4516 8703 4499 8718
HAIL...0.00IN
WIND...>34KTS
$$
RDMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 11, 2:05 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 11, 2:05 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 205 PM CDT Wed Aug 11 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 204 PM CDT Wed Aug 11 2021 Most of the action is in the short term portion of the forecast. A cold front is in the progress of crossing northeast Wisconsin this afternoon, triggering a round of potential severe weather. Instability ahead of the front has steadily increased, bringing CAPE into the 2000-3000 J/kg range. Meso models have suggested ample helicity with storms and hodographs would support some tornado formation. Shear is better than yesterday in the same areas as the instability as well, all of which has prompted the extending of the enhanced category through the area and the subsequent issuance of the tornado watch shortly after noon, effective through 8PM today. All of this will also pose a strong hail and wind threat to the region as well, in addition to the possibility for tornadoes. Flooding is not to be discounted either, as rain rates under these storms is quite high at times, likely leading to ponding in urban areas and roadways through the evening. Currently do not expect severe potential to diminish until the front gets through the region. The good news is that storms will come to an end quickly behind the front, with clearing skies and lower dewpoints which will bring in less tropical conditions. Temperatures overnight will be in the upper 50s to lower 60s. Highs tomorrow will be in the middle 70s to middle 80s under sunny skies. Some reformation of storms will be possible again tomorrow, but will likely miss our area to well to the south. This will mark the beginning of a much quieter period for northeastern Wisconsin. .LONG TERM...Thursday Night Through Wednesday Issued at 204 PM CDT Wed Aug 11 2021 Much quieter conditions will come into place for the extended as high pressure builds in across the region. A much cooler and drier air mass will slide into place Thursday night into Friday, lasting well through the weekend and into next week. At this time, seems like a pretty good shot to see dry conditions through the middle of next week, before the next trough arrives from the west sometime late next week. Temperatures will drop into the middle 70s on Friday as the cool air initially drops into place, then slowly recover towards the lower to middle 80s through the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Wed Aug 11 2021 A persistent stratus deck of IFR clouds will remain in the region ahead of the impending thunderstorms. Thunderstorms will roll through the region west to east in the first 6 or so hours of the TAF period, creating hazardous flying conditions. TEMPO groups trace out the best periods as these cells will be fairly fast moving and could have a couple individual cells move through. Once the front clears the area within a couple hours, expect conditions to rapidly improve behind the front, with clearing skies for the rest of the period. Winds may be gusty behind the front briefly, before becoming quiet again for the early overnight hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Uhlmann AVIATION.......Uhlmann
Hazardous weather outlook, Aug 11, 2:32 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CDT Wed Aug 11 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms continue to push across central to northeastern Wisconsin this afternoon. Some of these storms are severe, with damaging winds, torrential downpours, and tornadoes reported. Large hail is possible but the least likely of the current severe threats. The overall severe threat will come to an end behind the cold front, exiting the region in the evening hours. A tornado watch is in effect through 8PM. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms late Thursday afternoon into Thursday evening, mainly across east-central Wisconsin. No severe weather is anticipated with these storms. Heat indices will be in the lower to middle 90s across parts of east central Wisconsin Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early this evening. LMZ521-522-541>543-121945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a good chance of thunderstorms this afternoon into early this evening. Some of these storms may become severe with damaging winds and isolated waterspouts possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms late Thursday afternoon into Thursday evening. Any storms would pose a hazard to mariners. Uhlmann/Uhlmann
In the hours before
Local storm report, Aug 11, 1:52 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
152 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLOOD 2 SW WAUSAU 44.95N 89.66W
08/11/2021 MARATHON WI PUBLIC
REPORT FROM MPING: CROPLAND/YARD FLOODING.
&&
RHLocal storm report, Aug 11, 2:18 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO ANGELICA 44.66N 88.30W
08/11/2021 SHAWANO WI TRAINED SPOTTER
BRIEF TOUCHDOWN SOUTHWEST OF ANGELICA NEAR HWY 55 AND HWY
160.
0212 PM TORNADO 2 WNW PULASKI 44.67N 88.26W
08/11/2021 SHAWANO WI COUNTY OFFICIAL
&&
HYKINLocal storm report, Aug 11, 2:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 1 N PULASKI 44.67N 88.23W
08/11/2021 BROWN WI PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
0218 PM TSTM WND DMG 1 NNW PULASKI 44.67N 88.23W
08/11/2021 BROWN WI PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Special weather statement, Aug 11, 2:58 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
258 PM CDT Wed Aug 11 2021
WIZ031-037-038-112045-
Waupaca WI-Shawano WI-Outagamie WI-
258 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northern Waupaca,
northern Outagamie and eastern Shawano Counties through 345 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Clintonville, or 15 miles northeast of Waupaca,
moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Clintonville around 310 PM CDT.
Other locations in the path of this storm include Navarino Wildlife
Area and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Wisconsin.
&&
LAT...LON 4465 8905 4465 8826 4462 8824 4459 8825
4458 8822 4454 8819 4443 8819 4443 8909
TIME...MOT...LOC 1958Z 268DEG 42KT 4454 8892
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KieckbuschLocal storm report, Aug 11, 2:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD MOSINEE 44.78N 89.69W
08/11/2021 MARATHON WI EMERGENCY MNGR
&&
BERSCHLocal storm report, Aug 11, 3:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 5 NNE STURGEON BAY 44.89N 87.34W
08/11/2021 DOOR WI TRAINED SPOTTER
SHINGLES BLEW OFF HOUSE AND HIT A CAR DRIVING BY.
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:00 PM CDT | Special Marine Warning | GRB | 60 min | |
| Aug 10, 7:06 PM CDT | Special Marine Warning | GRB | 54 min | |
| Aug 10, 7:11 PM CDT | Flash Flood Warning | GRB | Brown | 3 hr |
| Aug 10, 7:20 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 55 min |
| Aug 10, 7:30 PM CDT | Special Weather Statement | GRB | Door, Marinette | 60 min |
| Aug 10, 7:49 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 10, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Kewaunee, Manitowoc | 38 min |
| Aug 10, 7:54 PM CDT | Tornado Warning | GRB | Marinette | 25 min |
| Aug 10, 10:05 PM CDT | Areal Flood Advisory | GRB | Brown | 70 min |
| Aug 11, 3:11 AM CDT | Small Craft Advisory | GRB | 19 hr | |
| Aug 11, 11:25 AM CDT | Special Weather Statement | GRB | Oneida | 65 min |
| Aug 11, 11:54 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 51 min |
| Aug 11, 12:18 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 42 min |
| Aug 11, 12:30 PM CDT | Special Weather Statement | GRB | Marathon | 45 min |
| Aug 11, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 52 min |
| Aug 11, 12:42 PM CDT | Special Weather Statement | GRB | Florence, Forest | 33 min |
| Aug 11, 12:53 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 37 min |
| Aug 11, 12:57 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon | 33 min |
| Aug 11, 1:04 PM CDT | Tornado Warning | GRB | Marathon | 41 min |
| Aug 11, 1:14 PM CDT | Special Weather Statement | GRB | Shawano | 46 min |
| Aug 11, 1:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 40 min |
| Aug 11, 1:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca | 51 min |
| Aug 11, 1:31 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano, Waupaca | 44 min |
| Aug 11, 1:40 PM CDT | Tornado Warning | GRB | Marathon | 20 min |
| Aug 11, 1:54 PM CDT | Areal Flood Advisory | GRB | Marathon, Menominee, Shawano | 3 hr |
| Aug 11, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 51 min |
| Aug 11, 2:07 PM CDT | Tornado Warning | GRB | Brown, Oconto, Shawano | 23 min |
| Aug 11, 2:09 PM CDT | Tornado Warning | GRB | Marathon | 51 min |
| Aug 11, 2:16 PM CDT | Flash Flood Warning | GRB | Marathon | 5 hr |
| Aug 11, 2:25 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 11, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 35 min |
| Aug 11, 2:37 PM CDT | Areal Flood Advisory | GRB | Marinette, Oconto | 2 hr |
| Aug 11, 2:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Aug 11, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 43 min |
| Aug 11, 2:47 PM CDT | Tornado Warning | GRB | Marathon | 43 min |
| Aug 11, 2:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 39 min |
| Aug 11, 2:55 PM CDT | Areal Flood Advisory | GRB | Door | 2 hr |
| Aug 11, 2:58 PM CDT | Special Weather Statement | GRB | Waupaca | 47 min |
| Aug 11, 3:07 PM CDT | Flash Flood Warning | GRB | Marathon | 4 hr |
| Aug 11, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 38 min |
| Aug 11, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 18 min |
| Aug 11, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto, Outagamie, Shawano | 60 min |
| Aug 11, 3:33 PM CDT | Special Marine Warning | GRB | 57 min | |
| Aug 11, 3:51 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 39 min |
| Aug 11, 4:05 PM CDT | Special Marine Warning | GRB | 55 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.